Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 56, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 23, 2020, 4:02 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2020, 4:02 PM CDT (21:02 UTC)
- Expired
- May 23, 2020, 5:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:18 PM CDT | TORNADO | 1 Nne Warren, IL | CORRECTS TIME OF PREVIOUS REPORT. A TRAINED SPOTTER OBSERVED A BRIEF TORNADO IN AN OPEN FIELD NEAR WARREN. THE TORNADO IS DESIGNATED AS AN EF-U (UNKNOWN), AS NO DAMAGE WAS OBSERVED TO ASSIGN AN EF-SCALE RATING. |
| May 23, 4:20 PM CDT | TORNADO | Warren, IL | REPORT OF A TORNADO JUST NORTH OF WARREN BY A TRAINED SPOTTER, RELAYED FROM COUNTY 911. |
| May 23, 4:21 PM CDT | TORNADO | 1 Nne Warren, IL | TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 12:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
264
WUUS53 KDVN 232102
SVRDVN
ILC015-085-177-232200-
/O.NEW.KDVN.SV.W.0056.200523T2102Z-200523T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
402 PM CDT Sat May 23 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Eastern Jo Daviess County in northwestern Illinois...
Northeastern Carroll County in northwestern Illinois...
Stephenson County in northwestern Illinois...
* Until 500 PM CDT.
* At 402 PM CDT, a severe thunderstorm was located near Lena, or 13
miles west of Freeport, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Freeport, Lena, Stockton, Warren, Pearl City, Cedarville, Davis,
Dakota, German Valley, Winslow, Rock City, Ridott, Nora, Buena
Vista, Loran, Rock Grove, Oneco, Orangeville, Kent and Eleroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4250 8940 4220 8940 4220 8969 4218 8969
4218 8994 4251 9007
TIME...MOT...LOC 2102Z 247DEG 37KT 4236 8988
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Ervin4 follow-up statements
598
WWUS53 KDVN 232112
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
412 PM CDT Sat May 23 2020
ILC015-232122-
/O.CAN.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/
Carroll IL-
412 PM CDT Sat May 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4250 8940 4220 8940 4220 8988 4244 9004
4251 9007
TIME...MOT...LOC 2112Z 254DEG 32KT 4237 8977
$$
ILC085-177-232200-
/O.CON.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/
Jo Daviess IL-Stephenson IL-
412 PM CDT Sat May 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES...
At 412 PM CDT, a severe thunderstorm was located near Lena, or 8
miles northwest of Freeport, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Freeport, Lena, Warren, Pearl City, Cedarville, Davis, Dakota, German
Valley, Winslow, Rock City, Ridott, Nora, Buena Vista, Rock Grove,
Oneco, Orangeville, Kent, Eleroy, Damascus and Lake Le-Aqua-
na State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4250 8940 4220 8940 4220 8988 4244 9004
4251 9007
TIME...MOT...LOC 2112Z 254DEG 32KT 4237 8977
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Ervin617
WWUS53 KDVN 232129
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
429 PM CDT Sat May 23 2020
ILC085-232139-
/O.CAN.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/
Jo Daviess IL-
429 PM CDT Sat May 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4250 8940 4220 8940 4220 8988 4250 8985
TIME...MOT...LOC 2129Z 270DEG 23KT 4237 8968
$$
ILC177-232200-
/O.CON.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/
Stephenson IL-
429 PM CDT Sat May 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR STEPHENSON COUNTY...
At 429 PM CDT, a severe thunderstorm was located over Cedarville, or
near Freeport, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Freeport, Lena, Pearl City, Cedarville, Davis, Dakota, German Valley,
Winslow, Rock City, Ridott, Buena Vista, Rock Grove, Oneco,
Orangeville, Eleroy, Damascus, Lake Le-Aqua-
na State Park, Mc Connell, Scioto Mills and Winneshiek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4250 8940 4220 8940 4220 8988 4250 8985
TIME...MOT...LOC 2129Z 270DEG 23KT 4237 8968
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Ervin254 WWUS53 KDVN 232149 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 449 PM CDT Sat May 23 2020 ILC177-232200- /O.CON.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/ Stephenson IL- 449 PM CDT Sat May 23 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN STEPHENSON COUNTY... At 448 PM CDT, a severe thunderstorm was located over Ridott, or near Freeport, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Freeport, Cedarville, Davis, Dakota, German Valley, Rock City, Ridott, Rock Grove, Orangeville, Afolkey, Winneshiek, Dakota Dornink Airport, Albertus Airport, Stephenson County Fairgrounds and Lake Summerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 800 PM CDT for northwestern Illinois. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4250 8940 4220 8940 4220 8964 4250 8965 TIME...MOT...LOC 2148Z 251DEG 32KT 4227 8951 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Ervin
585
WWUS53 KDVN 232153
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 PM CDT Sat May 23 2020
ILC177-232203-
/O.EXP.KDVN.SV.W.0056.000000T0000Z-200523T2200Z/
Stephenson IL-
453 PM CDT Sat May 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEPHENSON COUNTY WILL
EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4250 8940 4220 8940 4220 8964 4250 8965
TIME...MOT...LOC 2153Z 247DEG 37KT 4229 8944
$$
ErvinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:42 PM CDT, 20 minutes earlier.
Area forecast discussion, May 23, 3:42 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 342 PM CDT Sat May 23 2020 .SYNOPSIS... Issued at 330 PM CDT Sat May 23 2020 Nicely balanced CAPE and low to mid layer shear severe wx event ongoing and resultant mix of discrete supercells and strong clusters spreading acrs the northeast third of the CWA ATTM. After this afternoon/evening, active pattern to continue with periodic storm cluster or MCS chances through mid to lat next week before some signs of storm track shift to the south by Friday. Above normal temp regime still looks to be on track for much of the upcoming week. && .SHORT TERM...(This Evening through Tonight) ISSUED AT 330 PM CDT Sat May 23 2020 Most of the ongoing severe storm activity to be clear/northeast of the DVN CWA by 5-6 PM this evening as negatively tilted upper wave rotates up acrs WI, but will carry pops for a few lingering isolated non severe storms in the far northeast through 02z. Localized swaths of heavy rain as well with the cells, but hopefully cell and cluster progression limiting a flash flood threat from now through early evening. Then as prime nocturnal MCS inducing parameters focus back acrs the central into northern plains tonight, will have to watch for an elevated wing of showers and thunderstorms developing acrs the southern CWA around midnight on the nose of a convergent 25 KT southwest H85 jet. This process may then spread this linear band north into the northwestern CWA through dawn Sunday morning, but will be battling mid and upper ridging between upper waves as it does. More models/CAMs keep the CWA dry from the ridge effects, as opposed to having some convection but will keep the ongoing low POPs for at least the chance of an isolated shower or storm after midnight especially south and west. Lows in the upper 50s to lower 60s for most of the area, and will keep at least patchy fog going north of I80 in vicinity of lingering sfc boundary and fresh rainfall swaths. .LONG TERM...(Sunday through next Saturday) ISSUED AT 330 PM CDT Sat May 23 2020 Sunday...All eyes will be on the upstream MCS potentially moving acrs northwest and and north central IA and if it can propagate along an instability/THTA-E gradient and make it acrs at least the northern third or more of the DVN CWA from the west. Models are split on this, with some decaying this system diurnally and weakening it as it arrives, while others continue to move the system along and north of I80 possibly still producing damaging winds and heavy rain from late morning through mid afternoon. Will have to keep POPs for this potential, or new storms firing on the decaying outflow in the afternoon. Away from the storm debris, a warm and humid day with temps in the low to mid 80s and DPTs in the upper 60s. Potential for a SBCAPE build up of 3000 to 4000 J/Kg by late Sunday afternoon if no convective debris limitations, but better deep layer shear profiles stay off to the west of the area until later Sunday night. Upper wave embedded in southwesterlies will then look to generate more widespread storms and convective clusters to lee of frontal system sagging acrs western IA, and expect more coverage Sunday night off to the west of the area. But with the instability in place, some chance of CAPE-eating storms using cold pool mechanics to move in from the west or even develop with sctrd coverage acrs the west half of the CWA. Some severe chance, with localized heavy rain also possible if the PWAT's can climb to the model indicated 1.5 inches or higher. Monday...Continued southerly moisture feed and higher level CAPE build up, but marginal shear profiles. This may be a day with minimal convective activity for first half of the day, then sctrd storms or storm clusters develop as the afternoon progresses. Locally heavy rain and marginal severe/organized storm potential late Monday into Monday night. Tuesday through next Saturday...Continued warm and humid with almost a daily storm chance through at least Thursday, as the region is aligned on the war moist flank of an interesting split flow regime and cut-of upper low. Then longer range indications suggest the northern stream trof to dig east and south enough of the local area to shunt the storm track to the south and east as well, for a quieter Friday into next Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1245 PM CDT Sat May 23 2020 Sctrd to isolated storms this afternoon in the VCNTY of all sites except maybe BRL, with a mix of VFR to MVFR CIGs, but some temporary bouts of IFR VSBYs with storms overhead and passing heavy rain. Southeast sfc winds to switch to the southwest and become gusty into the evening. Overnight expect improvement, but some chance for a wing of nocturnal storms possible west and south. North of I80, still some MVFR to IFR fog possible after midnight to dawn Sunday morning. Will have to watch for more storms pushing in from the west and getting into the VCNTY of CID and DBQ mid to late Sunday morning. && .HYDROLOGY... Issued at 1015 AM CDT Sat May 23 2020 Latest indications still suggest a warm and humid airmass will be in place from Sunday through much of next week. Heavy rain will be possible, especially in the upper portions of the Iowa tributary rivers. Latest WPC 5-day rainfall depicts 2 to 3+ inches over the north half of the area, with the heavier amounts across Iowa. Fortunately, much of the area expecting the higher rainfall has seen less than 1 inch in the past 7 days and should allow for saturation into the ground as opposed to much runoff. On the Rock River: Moderate flooding is ongoing at Moline, with Joslin having dropped into the Minor flood category. Morning updated forecasts have the river at Moline somewhat delayed falling below flood stage until mid Monday morning, and not until Wednesday morning now at Joslin. This is based on average forecast rainfall amounts of 1/2 to localized swaths of around an inch in portions of northwest Illinois today. However, due to this rain and possibly heavier amounts this may delay the Rock River from falling below flood stage or even cause renewed rises. This will depend on the potential for more bouts of moderate to locally heavy rain at times Sunday through Monday. Thus the actual rain amounts that fall and how much water is eventually routed into the river from upstream through Tuesday is still not all accounted for in the latest river forecasts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...12 HYDROLOGY...Gross/12
Hazardous weather outlook, May 23, 4:41 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 441 AM CDT Sat May 23 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 441 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today. A few storms could become severe. The main severe risk area is north of a line from Cedar Rapids, Iowa to Monmouth, Illinois between Noon and 5 PM, as a warm front lifts northward across the area. A few supercell thunderstorms will be possible accompanied by a threat of large hail, damaging winds and tornadoes. Patchy dense fog is possible overnight, mainly north of Interstate 80. Portions of the Rock River is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms will be possible late Sunday afternoon and evening in Iowa. Some storms may become severe, with large hail and damaging wind the primary threats. There is a daily chance for thunderstorms Monday through Wednesday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for portions of the outlook area this afternoon.
In the hours before
Local storm report, May 23, 1:12 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL HAMPTON 41.56N 90.41W
05/23/2020 M0.50 INCH ROCK ISLAND IL PUBLIC
&&
PSLocal storm report, May 23, 1:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FUNNEL CLOUD TORONTO 41.91N 90.86W
05/23/2020 CLINTON IA PUBLIC
RELAYED BY LAW ENFORCEMENT, ROTATING WALL
CLOUD WITH FUNNEL. NOT TOUCHING THE GROUND.
&&
DCLocal storm report, May 23, 1:19 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TORNADO MECHANICSVILLE 41.90N 91.25W
05/23/2020 CEDAR IA LAW ENFORCEMENT
RELAYED BY CEDAR RAPIDS WARNING POINT OF
TORNADO ON THE GROUND AND MOVING NORTH. TIME
ESTIMATED USING RADAR.
&&
DCLocal storm report, May 23, 2:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
231 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 1 NNE ANDREW 42.17N 90.58W
05/23/2020 JACKSON IA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A TORNADO ON THE
GROUND 1 MILE NORTH NORTHEAST OF ANDREW.
&&
DCLocal storm report, May 23, 2:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TORNADO 3 SE MILLEDGEVILLE 41.94N 89.73W
05/23/2020 CARROLL IL TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN SOUTHEAST OF
MILLEDGEVILLE, HAS SINCE LIFTED. HAVE HAD
SEVERAL REPORTS OF BRIEF TOUCHDOWNS.
&&
PSLocal storm report, May 23, 3:05 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 3 ENE COLETA 41.92N 89.75W
05/23/2020 WHITESIDE IL TRAINED SPOTTER
POWER LINES DOWN ACROSS ROADWAY. 14 INCH
TREE DIAMETER TREE SNAPPED. POSSIBLE TORNADO
DAMAGE. TIME ESTIMATED FROM RADAR.
&&
PSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:28 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 25 min |
| May 23, 11:21 AM CDT | Special Weather Statement | DVN | Henry | 24 min |
| May 23, 11:37 AM CDT | Special Weather Statement | DVN | Whiteside | 38 min |
| May 23, 12:13 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 62 min |
| May 23, 12:59 PM CDT | Tornado Warning | DVN | Henry, Rock Island, Whiteside | 46 min |
| May 23, 1:18 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 27 min |
| May 23, 1:40 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 5 min |
| May 23, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 55 min |
| May 23, 2:17 PM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 23 min |
| May 23, 2:27 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 36 min |
| May 23, 2:27 PM CDT | Tornado Warning | DVN | Jo Daviess | 34 min |
| May 23, 3:05 PM CDT | Tornado Warning | DVN | Jo Daviess | 27 min |
| May 23, 4:19 PM CDT | Tornado Warning | DVN | Jo Daviess | 11 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.